MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 488530-13
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.The instrument reported issue could not be replicated during in-house testing.The instrument was installed on the in-house system and passed initialization (engagement and recognition), intuitive motion test and reload recognition during the process.The instrument was found to have a firing failure based on log review but was not replicated through in-house testing.The logs showed the firing status as ¿tissue too thick to continue¿ message during log review.The instrument was successfully fired with no issue during in-house testing.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the sureform 30 stapler was difficult to open.The user was completing the procedure as planned using a backup sureform 30 stapler with no further issue reported.No known impact or patient consequence was reported.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the customer and obtained additional information.The sureform 30 stapler instrument jaws were not stuck on the tissue.The instrument jaws were successfully opened intraoperatively.There was no adverse effect to the tissue grasped.There was no unexpected tissue removal.Isi did receive the da vinci product with an alleged issue to perform failure analysis.Advanced investigation is performed.Initial findings were confirmed.The procedure logs were reviewed and confirmed that there was a tissue too thick to continue firing failure on the only install of this instrument in the procedure.There were no clamping or unclamping failures per the logs.The instrument was manually articulated through all axes and no issues were detected.The instrument jaws open and close as expected.The housing was removed and cables were confirmed to have adequate tension.The instrument driver was extended without issue.The jaws were free of obstructions and debris.The partial fire was not replicated through in-house testing, but was confirmed to have occurred in the field.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23066935
Report Number2955842-2025-37968
Device Sequence Number9850344
Product Code GDW
UDI-Device Identifier10886874121723
UDI-Public(01)10886874121723(10)K10250213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number488530-13
Device Catalogue Number488530
Device Lot NumberK10250213 0060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown